Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hanging in there shelliR

Posted by Lorraine on September 28, 2001, at 17:34:23

In reply to Re: hanging in there Lorraine, posted by shelliR on September 27, 2001, at 20:20:46

Hi Shelli:

> > > Well the things that we've worked on have more to do with organizing my life between work and other. And I am trying much harder to stick to a work plan each day.

This is so positive, Shelli. I have been working with an activity log of sorts, trying to plan the work, work the plan--it does keep me moving. And then trying to break up the days into different tasks. Returning calls, running errands, support groups, home maintenance stuff, creative stuff, cleaning desk. I'm even trying to limit the time that I spend thinking re depression to a set time.


> > > I put out my morning pills and mistakingly took them with my hs meds! I told him and he said yes, he realized that even for depression (along with other types of pain), I should be taking it three times a day.

Very cool! This will make a big difference for you.


> > >He admited that he was fairly new to the use of oxy for depression and he had been working with a pain specialist.

I like the admitted part. Big step for him. I'm hoping you gave him lots of positive reinforcement. Also great to know that he is working with a pain specialist and that they believe your dosage is a "water seeks its own level" sort of thing. What a blast of positive news, Shelli. I know you have been worried about the role oxy would assume. It is nice to know that his intention was for it to assume a fairly large role and sit there as a hinge piece. This is much better than as a crutch to help you get through and it takes a lot of pressure off your other meds in terms of how much work they have to do. Good stuff.


> > >It doesn't leave me totally and fully dependent on working with my current pdoc, if I decide at some point I don't want to.

Have you met the other doctor? Would he be comfortable working with you without your pdoc or substituting in another pdoc?

> > > Are you sure it's the nardil that is making you hyperventilate. That would mean it was activating and sedating.

Nardil is wierd. I'm not sure what it is in terms of activating/sedating. The only med that I used that I think made my hyperventilating go away was Adderal. When I was on Adderal and Neurontin alone during a washout. I also didn't hyperventilate when I was between meds (med free) this time (the 5 days between the parnate termination and the nardil beginning).

> > >When I hyperventitate, or get very spacy, I take valium. But with valium, you also do need to take something stimulating or it will knock you out.

OK, that is a really useful piece of info for me and I suspect that this is where I may end up. Given my last experience with Adderal the day after terminating Parnate (hypertensive crises), I'm leary of adding it again but may end up there.


>
> Lorraine, I really don't know what to say. I can only say for me that it took a full five weeks of 45mg, and it changed my life. You haven't even done one week at 45mg. I also have to say that nardil alone wasn't enough. I also used a benzo throughout my whole adult life, sometimes more, sometimes none. It allowed me more or less to lead a normal life. And if I could have tolerated a stimulent, I would have been on that also.

I think your attitude toward all of this is more mature than mine actually. I'm fighting myself in addition to my depression. I've also been reluctant to add things to the mix until I have a better lay of the land. What with the Nardil, the Neurontin, my new HRT and so forth, it is hard to figure out what is causing what.

> > > I wish you could be easier on yourself for the trials. Let yourself take an early afternoon (before the kids come home) nap. Sometimes just a half hour will do it. Then if the nardil works, you will find the right stimulent, and fatigue will be less of a factor. I don't think I can convince you to take a benzo for hyperventilation and anxiety, if you are really against it.

I don't know Shelli. I'm really trying to stay on the Nardil to give it time to work. You are right I may end up with a cocktail that is Nardil, neurontin, stimulant and benzo. I do appreciate your words of encouragement--it does help stop me from just jumping off a train that may be heading for the right destination.

>
> > > It's strange. You are coming to terms with having a disease, and I try to ignore my disease as much as possible by medicating it in any way possible, not to play with drugs, just to feel my "disease" as little as possible. When I first started dance class I couldn't do it unless I took valium. After a while, I got a dance scholarship and wasn't needing the valium. So I used it to get by until I could get by on my own. And I never felt guilty; I always felt so grateful that it was there to take.

You are much more evolved on this. Maybe you have been dealing with the depression longer and have already come to terms with some of the things that I am struggling with. Although I do feel like I am having some success with my struggles. It's just that I never really accepted the fact that it was a long term chronic condition and then the fact that I might not be able to predict my next day. The problem has been that for the past 18 mos or so I have been holding my breath waiting for a drug to work--putting my life on hold. I need to live a bit more than that.


>
> > > But going back to the nardil, I wish I could say, if you hang in there it will work.

I'm going to try to hang with it for a while...

>
> How long did it take for the Moclobemide to kick in?

Day 1 i felt positive effects and day 5 I was pretty much there

> > >Also what was your experience with effexor?

Three weeks.

Is that an AD you would consider going back to?

I tried. It didn't work.


> > > Re your son:
> > He said another thing that was interesting to me. He said that we all have two brains--a mature brain and an immature or primitive brain. Austin's mature side is very highly
> developed (this is true--he is remarkably insightful and bright). His immature side though is very immature--like dealing with a two year old. When Austin is in the immature or primitive mode, reasoning with him is not effective (this is certainly true). Well, perhaps it is all a way of looking at things, but an interesting way.
>
> That is very much how I have seen myself. I haven't divided it into two brains, but definitely two parts of myself, and that's the way my therapists have seen me also. One very very young emotionally, the unmothered part for me, extremely vulnerable and aching and not at all strong. The part that has hurt myself, and unravels almost totally. And the very adult, very perceptive even as a young child, very smart in terms of verbalization and understanding, and always with an incredible amount of integrity. I think to some extent everyone has both mature and immature parts, but for some, like your son, it is the great difference that makes it so noticable. Sort of like having a huge scatter in an IQ test. I had a great scatter in living.

That's a good way of putting it Shelli.

> > > I'm so sorry that you are having a hard time, and are becoming scared. I wish I could help.

You are.

I have finally had two good days in a row...

Woohoo! Let the good times roll!

Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010927/msgs/79852.html